Eigenvalues and subelliptic estimates for non-selfadjoint semiclassical operators with double characteristics  [ Valeurs propres et estimations sous-elliptiques pour des opérateurs semi-classiques non-autoadjoints à caractéristiques doubles ]
Annales de l'Institut Fourier, Tome 63 (2013) no. 3, pp. 985-1032.

Nous décrivons le spectre et établissons des estimations de résolvante semi-classiques dans un voisinage de l’origine pour une classe d’opérateurs h-pseudodifférentiels non-autoadjoints à caractéristiques doubles. Plus précisément, sous l’hypothèse que les approximations quadratiques du symbole principal de l’opérateur sont elliptiques sur un sous-espace particulier de l’espace des phases, dénommé espace singulier, nous donnons une description précise du spectre de cet opérateur dans un 𝒪(h)-voisinage de l’origine. De plus, lorsque tous les espaces singuliers sont nuls, nous établissons des estimations de résolvante semi-classiques de type sous-elliptique qui dépendent directement de propriétés algébriques des applications hamiltoniennes des approximations quadratiques du symbole principal.

For a class of non-selfadjoint h–pseudodifferential operators with double characteristics, we give a precise description of the spectrum and establish accurate semiclassical resolvent estimates in a neighborhood of the origin. Specifically, assuming that the quadratic approximations of the principal symbol of the operator along the double characteristics enjoy a partial ellipticity property along a suitable subspace of the phase space, namely their singular space, we give a precise description of the spectrum of the operator in an 𝒪(h)–neighborhood of the origin. Moreover, when all the singular spaces are reduced to zero, we establish accurate semiclassical resolvent estimates of subelliptic type, which depend directly on algebraic properties of the Hamilton maps associated to the quadratic approximations of the principal symbol.

DOI : https://doi.org/10.5802/aif.2782
Classification : 35H20,  35P20,  35S05,  47A10,  47B44
Mots clés : Opérateurs non-autoadjoints, Valeurs propres, Estimations de résolvante, Estimations sous-elliptiques, Caractéristiques doubles, Espace singulier, Calcul pseudo-différentiel, Calcul de Wick, Transformation FBI, Problème de Grushin
@article{AIF_2013__63_3_985_0,
     author = {Hitrik, Michael and Pravda-Starov, Karel},
     title = {Eigenvalues and subelliptic estimates for non-selfadjoint semiclassical operators with double characteristics},
     journal = {Annales de l'Institut Fourier},
     pages = {985--1032},
     publisher = {Association des Annales de l'institut Fourier},
     volume = {63},
     number = {3},
     year = {2013},
     doi = {10.5802/aif.2782},
     mrnumber = {3137478},
     zbl = {1292.35185},
     language = {en},
     url = {www.numdam.org/item/AIF_2013__63_3_985_0/}
}
Hitrik, Michael; Pravda-Starov, Karel. Eigenvalues and subelliptic estimates for non-selfadjoint semiclassical operators with double characteristics. Annales de l'Institut Fourier, Tome 63 (2013) no. 3, pp. 985-1032. doi : 10.5802/aif.2782. http://www.numdam.org/item/AIF_2013__63_3_985_0/

[1] Bordeaux Montrieux, W. Loi de Weyl presque sûre et résolvante pour des opérateurs différentiels non-autoadjoints (2008) (Ph.D. thesis)

[2] Dencker, N.; Sjöstrand, J.; Zworski, M. Pseudo-spectra of semiclassical (pseudo)differential operators, Comm. Pure Appl. Math., Volume 57 (2004), pp. 384-415 | Article | MR 2020109 | Zbl 1054.35035

[3] Dimassi, M.; Sjöstrand, J. Spectral asymptotics in the semi-classical limit, Cambridge University Press, 1999 | MR 1735654 | Zbl 0926.35002

[4] Hager, M.; Sjöstrand, J. Eigenvalue asymptotics for randomly perturbed non-selfadjoint operators, Math. Annalen, Volume 342 (2008), pp. 177-243 | Article | MR 2415321 | Zbl 1151.35063

[5] Helffer, B.; Nier, F. Hypoelliptic estimates and spectral theory for Fokker-Planck operators and Witten laplacians, SLN, Volume 1862, Springer Verlag, 2005 | MR 2130405 | Zbl 1072.35006

[6] Helffer, B.; Sjöstrand, J. Semiclassical analysis for Harper’s equation. III. Cantor structure of the spectrum, Mem. Soc. Math. France (N.S.), Volume 39 (1989), pp. 1-124 | Numdam | MR 1041490 | Zbl 0725.34099

[7] Hitrik, M.; Pravda-Starov, K. Spectra and semigroup smoothing for non-elliptic quadratic operators, Math. Ann., Volume 334 (2009), pp. 801-846 | Article | MR 2507625 | Zbl 1171.47038

[8] Hitrik, M.; Pravda-Starov, K. Semiclassical hypoelliptic estimates for non-selfadjoint operators with double characteristics, Comm. P.D.E., Volume 35 (2010), pp. 988-1028 | Article | MR 2753626 | Zbl 1247.35015

[9] Hérau, F.; Hitrik, M.; Sjöstrand, J. Tunnel effect for Kramers-Fokker-Planck type operators, Ann. Henri Poincaré, Volume 9 (2008), pp. 209-274 | Article | MR 2399189 | Zbl 1141.82011

[10] Hérau, F.; Nier, F. Isotropic hypoellipticity and trend to equilibrium for the Fokker-Planck equation with a high degree potential, Arch. Ration. Mech. Anal., Volume 171 (2004), pp. 151-218 | Article | MR 2034753 | Zbl 1139.82323

[11] Hérau, F.; Sjöstrand, J.; Stolk, C. Semiclassical analysis for the Kramers-Fokker-Planck equation, Comm. PDE, Volume 30 (2005), pp. 689-760 | Article | MR 2153513 | Zbl 1083.35149

[12] Hörmander, L. The analysis of linear partial differential operators Volume I–IV, Springer-Verlag, 1985 | Zbl 0601.35001

[13] Hörmander, L. Symplectic classification of quadratic forms, and general Mehler formulas, Math. Z., Volume 219 (1995), pp. 413-449 | Article | MR 1339714 | Zbl 0829.35150

[14] Lerner, N. The Wick calculus of pseudodifferential operators and some of its applications, Cubo Mat. Educ., Volume 5 (2003), pp. 213-236 | MR 1957713 | Zbl pre05508173

[15] Lerner, N. Some Facts About the Wick Calculus, Pseudo-differential operators. Quantization and signals (Lecture Notes in Mathematics) Volume 1949, Springer-Verlag, Berlin, 2008, pp. 135-174 | MR 2477145 | Zbl 1180.35596

[16] Lerner, N. Metrics on the phase space and non-selfadjoint pseudo-differential operators, Pseudo-Differential Operators. Theory and Applications, Volume 3, Birkhäuser Verlag, Basel, 2010 | MR 2599384 | Zbl 1186.47001

[17] Melin, A.; Sjöstrand, J. Determinants of pseudodifferential operators and complex deformations of phase space, Methods Appl. Anal., Volume 9 (2002), pp. 177-237 | MR 1957486 | Zbl 1082.35176

[18] Pravda-Starov, K. A complete study of the pseudo-spectrum for the rotated harmonic oscillator, J. London Math. Soc., (2), Volume 73 (2006) no. 3, pp. 745-761 | Article | MR 2241978 | Zbl 1106.34060

[19] Pravda-Starov, K. Contraction semigroups of elliptic quadratic differential operators, Math. Z., Volume 259 (2008), pp. 363-391 | Article | MR 2390087 | Zbl 1139.47033

[20] Pravda-Starov, K. Subelliptic estimates for quadratic differential operators, American J. Math., Volume 133 (2011), pp. 39-89 | Article | MR 2752935 | Zbl 1257.47058

[21] Sjöstrand, J. Parametrices for pseudodifferential operators with multiple characteristics, Ark. för Matematik, Volume 12 (1974), pp. 85-130 | Article | MR 352749 | Zbl 0317.35076

[22] Sjöstrand, J. Singularités analytiques microlocales (Astérisque) Volume 95, Soc. Math. France, Paris, 1982, pp. 1-166 | MR 699623 | Zbl 0524.35007

[23] Sjöstrand, J. Function spaces associated to global I-Lagrangian manifolds, Structure of solutions of differential equations (1996) | MR 1445350 | Zbl 0889.46027

[24] Sjöstrand, J. Resolvent estimates for non-selfadjoint operators via semi-groups, Around the research of Vladimir Maz’ya. III (Int. Math. Ser.) Volume 13, Springer, New York, 2010, pp. 359-384 | MR 2664715 | Zbl 1198.47068

[25] Sjöstrand, J.; Zworski, M. Elementary linear algebra for advanced spectral problems, Ann. Inst. Fourier, Volume 57 (2007), pp. 2095-2141 | Article | Numdam | MR 2394537 | Zbl 1140.15009